Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online
Ask a Urologist   »  

Are there any anti-inflammatory creams that do not damage the skin on penis ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
For a long time ago since I was 8 years old, due the redness of my penis (balanitis) that now I presume, according my doctor, I am allergic for soap, I used to control my penis inflamation Triamcinolone acetonide, who is a synthetic corticosteroid used to treat various skin conditions. So I have been sttoping it almost 2 years, even because my penis skin became thinning. In XXXXXXX this year, I had an episode of lichen planus on my foreskin. Since that I never use anymore soap ( wash my penis only with water according my doctor)) and my skin became better,I was cured of lichen planus, but the redness in my penis still remains, mainly when I make sex. What should I do in order to diminish this redness, and sometimes little heat? Boric Acid liquid ( according mu doctor)? Or another cream that is not synthetic corticosteroid ? The problem is redness and heat , but it depends on the day, for example, if I expose my penis to air as in front a fan it´s getting better. When I used synthetic corticosteroid at that time, I could control this redness, but as I told you, I stoped due thinning of the skin. Another doctor once gave me once prednisolone, a drug name Advantan, but, who get better, but it is also cortisone. Could you help me? Is there any cream anti inflamatory to control it who does not damage the skin? Or someting natural to handle it?
Posted Thu, 19 Apr 2012 in Penis Problems
Answered by Dr. Bharat Chawda 21 hours later
Hi Rizzolot,

Thank you for the query,

You seems to be having allergic contact dermatitis over penis head due to some unknown agent (probably soap). Since you are having it from such a long time, it should not be a fungal infection.
You have been rightly using steroid (cortisone) over it to control it, but then it should not be used for long, as you correctly said that it causes thinning of skin. Now even for lichen planus the medicine usually prescribed is a steroid cream.

But if it is a lichen planus (if diagnosed by a dermatologist) then the drug of choice is oral dapsone. Oral steroid can also be prescribed at times. Since both these drugs are prescription based drugs ,you need to consult a dermatologist for proper prescription. As you reported that the symptoms of lichen planus have diminished, you may not need these medications now.

I would like to tell you that for both lichen planus and allergic contact dermatitis, there is a non-steroidal anti-inflammatory cream available which can be safely used without any side effects. The pharmacological name of the cream is "Tacrolimus & Pimecrolimus". It does not have any side effects as that of a steroid.

I would advise you to consult your dermatologist and request him to consider this cream instead of a steroid.

Hope I have answered your query. I will be available for follow up query if any.

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor